Skip to main content

News About Phenobarbital Tablets by C.O.Truxton

Do you own a bottle of Phenobarbital Tablets by C.O. Truxton, Inc.?   Maybe you, or someone you know, has been prescribed phenobarbital tablets for sleep, or to control convulsions or seizures.

C.O. Truxton, Inc., has recalled Phenobarbital Tablets, 15mg, because someone who bought a bottle of this medication discovered the label had been placed in error on a bottle of this medication with a different dosage strength. The bottle labeled 15mg tablets was actually 30mg tablets. This mistake on the label could potentially cause someone to accidentally take an overdose of phenobarbital.

If you take an overdose of phenobarbital, it can cause:

  • your heart to beat too fast 
  • your breathing to be too rapid  
  • you to become pale, weak, and sweat heavily  
  • you to become unconscious  
  • your kidneys to fail, leading to reduced urine, swelling of legs and feet, possibly confusion, shortness of breath 
  • you to fall into a coma 
  • you to need life-saving emergency treatment 


Even though only one mislabeled bottle was reported, C.O. Truxton, Inc., has also recalled Phenobarbital Tablets in the 30mg, 60mg, and 100mg strengths, just to be safe and prevent possible overdoses in those who take it. To expand their safety net, they also recalled Amitriptyline Tablets 50mg, too.

As a packaging company, C.O. Truxton, Inc., placed their own label on the bottles which matched dosages already shown on the manufacturer's label. But apparently there was an error on one or possibly more, and they want to protect the patients who use their medication.

Is Phenobarbital safe? 

You may have been prescribed Phenobarbital...or maybe someone you love takes this medication... because the doctor prescribed it to help you sleep or to control seizures. Phenobarbital has been prescribed to prevent seizures for over 100 years. It's also sometimes prescribed for sleep. It's a generally safe medication when you take it according to directions. But since it can make you sleepy, taking too much can be dangerous.

There are also groups of people who should discuss the prescription with their doctor if they fit any of these categories:

  • Pregnancy 
  • Breastfeeding 
  • Anyone over 65 
  • Liver disease 
  • Breathing problems 
  • Heart problems 
  • You take other medications, like some forms of birth control, other drugs for seizures,  medications for asthma or COPD, or steroids. Be sure your doctors knows every medication you take, even some of the time. 


You and your doctor should discuss your concerns. That will ensure he has all the information he needs to prescribe a medication that's beneficial and safe for you.

Phenobarbital Tablets Side Effects 

If you take Phenobarbital, it's important to recognize the side effects. Understand that only some people might experience only some of the side effects, and others experience no side affects at all.  Mild side effects you experience may not be a reason to stop taking the medication.  So discuss your experience with Phenobarbital with your doctor.

First, some people may have an allergic reaction, so if you do, proceed immediately to the emergency room.  Here are some signs of an allergic reaction:

  • restless movements in your eyes, your tongue, your jaw, or your neck 
  • your heartbeat slows way down, and you find yourself breathing shallow breaths 
  • You feel light-headed and you may even faint 
  • you may have a fever or sore throat • sores in your mouth can be an alarming sign 
  • you notice you're bruising easily, or bleeding and it's hard to get it to stop 


If you experience some of these symptoms, go to the Emergency Room for evaluation.

There are other side effects that are not so alarming. For instance, drowsiness, dizziness, memory problems, lack of concentration, feeling irritable, acting aggressively, loss of coordination, headache, confusion, tiredness, nausea, vomiting, or constipation. Also, you may find you feel like you have a "sleep hangover" the next morning, because the drowsiness hasn't disappeared.

Most of these symptoms should dissipate as you adjust to the medication, but let your doctor know if you experience them.

Do NOT stop taking Phenobarbital abruptly. Follow your doctor's plan of lowering the dose gradually over time. Abruptly stopping phenobarbital can cause you to have seizures, so wean off your dose cautiously.

If you've taken Phenobarbital Tablets by C.O. Truxton, Inc., or know someone who has and experienced some of the harmful side effects listed above or if someone you love has died as a result  It's important that you know your rights. Don't be afraid to speak with an attorney, and if someone you love has died while taking this medication, you may want to consult your attorney and consider a lawsuit.

Popular posts from this blog

News About Codeine and Tramadol Restrictions for Children

Earlier this year, the Food and Drug Administration warned parents against giving their young ones prescription drugs with codeine and tramadol. The agency said that the drugs could lead to severe breathing problems among the children and even death.

Codeine is indicated as a suitable drug for pain and cough while Tramadol heals pain. Codeine is also used as a cough syrup for toddlers and cold remedies. Manufactured by Par Pharmaceuticals, codeine is a generic medicine which is associated with various brands. It is usually marketed as a single ingredient drug or in combination preparations with paracetamol, aspirin, and ibuprofen.  The various combinations also pose a greater risk to children aged 12 years and below and among adolescents aged 18 years and below.  The drug is also marketed in products containing muscle relaxers. Healthcare providers are discouraged from prescribing the drug to adolescents aged between 12  and 18 years who are obese or show any other conditions that may…

Infant/Child Reduced Energy Defibrillation Electrodes News

The US Food and Drug Administration recently announced a voluntary field action on the Infant/Child Reduced Energy Defibrillation Electrodes, citing possible defects in the product. The voluntary field action for the product was carried out by Physio-Control, one of the leading defibrillator manufacturers in the country, although the product in question was manufactured by Cardinal Health. The FDA has since classified the voluntary field action as a Class 1 recall based on the artwork depiction of incorrect placement of defibrillation electrodes.

The FDA went further to state that these defibrillation electrodes, manufactured by Cardinal Health, don’t have any functional or performance defects. The only problem with these defibrillation electrodes is in their packaging, where the manufacturer displays the incorrect electrode placement on the infant’s body. These defibrillation electrodes are part of the components of Cardinal Health’s Lifepak automated external defibrillators.

The pur…